Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 41, NWS Raleigh, NC

May 10, 2000Lee County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 10, 2000, 7:01 PM EDT for Lee County, North Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2000, 7:01 PM EDT (23:01 UTC)
Expired
May 10, 2000, 7:30 PM EDT
In force
29 min
Issued by
NWS Raleigh, NC
Area
Whole counties

County Lee County, NC

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2000-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2000-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-549 J/kg
Mixed-layer LCL
1570 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 102303
SVRRDU
NCC105-102330-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
701 PM EDT WED MAY 10 2000

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEE COUNTY IN NORTH CAROLINA

* UNTIL 730 PM EDT

* AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES WEST OF CUMNOCK...OR ABOUT 15 MILES
  NORTHWEST OF SANFORD...MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR CUMNOCK AROUND 715 PM EDT
  NEAR TRAMWAY...GUM SPRINGS AROUND 720 PM EDT
  NEAR SANFORD AROUND 725 PM EDT
  NEAR LEMON SPRINGS...BROADWAY AROUND 730 PM EDT

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

GIH/WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:05 PM EDT, 3 hours 56 minutes earlier.

Area forecast discussion, May 10, 3:05 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH, NC
305 PM EDT WED MAY 10 2000

.DISCUSSION...

PULSATING DIME SIZE HAIL TSTM NEAR SILER CITY. OTHERWISE AN
EMPTY RADAR SCOPE AT 3 PM. TSTM DEVELOPED IN PREFROONTAL
TROUGH WHILE COLD FRONT STILL LAGS TO THE WEST NEAR THE
FOOTHILLS. MOISTURE LIMITING DEVELOPMENT. BUT QUITE UNSTABLE
AND LESS OF A CAP TO THE EAST. EXPECT SCT TSTMS TO DVLP
FOR THE REMAINDER OF THE AFTN INTO ERLY EVE. MORE SO E OF
RAH.

FRONT MVS TO THE COAST TNGHT WITH DRIER AND A LITTLE COOLER AIR
BEHIND. WEAK HIGH PRESS SLIDES ACROSS THU. TEMPS WARM AGAIN
BY FRI DUE TO SW FLOW. NEXT POTENTIAL WEATHER MAKER IS A COLD
FRONT WHICH MAY BRING SCT ~SHWRS SUN BUT AGAIN RH WILL BE QUITE
LIMITED.

.RAH...NONE.

KK

In the hours before

Local storm report, May 10, 6:49 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
650 PM EDT TUE MAY 09 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0645 PM    BEAR CREEK                NC   .75 INCH HAIL
05/10/00   CHATHAM                        REPORTED BY HAM RADIO
                                          OPERATOR

WSS/GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 2:57 PM EDTSevere Thunderstorm WarningRAHChatham, Randolph33 min
May 10, 6:21 PM EDTSevere Thunderstorm WarningRAHNash24 min
May 10, 6:37 PM EDTSevere Thunderstorm WarningRAHChatham38 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.